What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 25, 6:54 PM CST, 27 minutes earlier.
Area forecast discussion, May 25, 6:54 PM CST, 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Green Bay WI
754 PM CDT Tue May 25 2021
New Information added to update section
.UPDATE...
Issued at 751 PM CDT Tue May 25 2021
Going to drop Marathon>Florence from WW203. Realistically, the
severe threat in Wood and Portage has diminished considerably as
well. But the air feeding into that area from the south has been
untouched (by convection), so there is some potential for storms
to intensify. It's going to be tough to drop the watch as long as
that situation persists. There is also growing concern for the
flooding potential across southern Wood county.
UPDATE
Issued at 710 PM CDT Tue May 25 2021
Added Oconto and Marinette to 203 at the request of SPC. Surface
conditions aren't too different there compared to east- central
Wisconsin, but deep-layer shear is a little stronger so that
portion of the line may have a little better chance to re-
strengthen.
UPDATE
Issued at 646 PM CDT Tue May 25 2021
Severe bowing segment moving through central Wisconsin has
weakened considerably. Evaluating the need for an eastward
extension of the watch at this time.
UPDATE
Issued at 432 PM CDT Tue May 25 2021
Scattered storms continued to develop along a band from northwest
to west-central Wisconsin. Thus far there have been a couple
reports of severe hail from near the WI/MN border and some small
hail with a storm heading toward N-C WI.
Dew points have dropped several degrees during the past few hours
over far N-C WI, probably due to deepening of the surface based
mixed layer. If that trend continues, it would probably shift the
focus for severe south toward central Wisconsin. Dew points were
also dropping considerably behind the line in eastern MN/western
WI. As long as that trend continues, it should be possible to clear
the watch from west to east behind the line.
&&
.SHORT TERM...Tonight and Wednesday
Issued at 311 PM CDT Tue May 25 2021
Isolated showers were noted across portions of northeast Wisconsin
this afternoon. Meanwhile, strong to severe thunderstorms were
developing across northwest and west-central Wisconsin. These
storms will move into north-central and central Wisconsin between
5 PM and 8 PM and from 8 PM to 11 PM across northeast and east-
central Wisconsin. The storms are expected to weaken as they
move into far eastern Wisconsin. Damaging winds will be the
primary severe weather risk, although large hail can't be ruled
out.
After the front passes, winds will turn to the northwest which
will user in cooler temperatures and bring a decrease in the
clouds. Lows tonight will range from the upper 40s to middle 50s
north to around 60 east. Gusty northwest winds are expected on
Wednesday, along with partly to mostly cloudy skies. Highs will
range from the 50s north to near 70 across east-central Wisconsin.
.LONG TERM...Wednesday Night Through Tuesday
Issued at 311 PM CDT Tue May 25 2021
The main highlights for the extended period will be in the latter
half of the work week, as temperatures trend to well below normal
and a chance of showers moves through the region.
Wednesday night through Friday...Surface high pressure will remain
in the area for Wednesday night, beginning to depart the region by
Thursday morning. An upper low then works its way into southern
Wisconsin in the afternoon and evening, bringing overrunning
precipitation north of the warm front. Precipitation coverage
northwards may be limited, depending on where exactly where the
warm front sets up. Similarly, any warm air over our area will
likely be aloft, which will keep the surface temperatures well
below normal, with highs in the 50s both Thursday and Friday.
Showers will be the main precipitation type, with little in the
way of convection. Light precipitation will then likely continue
at times overnight Thursday through Friday, ending Friday evening.
The cold air overnight may have the chance to produce brief light
snow or flurries across portions of the north-central Wisconsin,
but little to no accumulations are expected. This will also
present a small window for frost development.
Rest of the forecast...Surface high pressure returns to the area
Friday night and into the early parts of the weekend, which will
lead to some drier conditions for the middle portion of the
extended. Weak WAA over this portion of the forecast will warm the
area some, although we'll likely still remain below normal
overall. Highs will be in the 60s Saturday and upper 60s to lower
70s on Sunday. Guidance still remains divided on precipitation
chances for the end of the weekend, as a weak upper trough slides
across the area. Kept low pops in the forecast for now, as the
chances for more widespread precipitation looks small, at least
for the Sunday night into Monday timeframe.
&&
.AVIATION...for 00Z TAF Issuance
Issued at 646 PM CDT Tue May 25 2021
Storms will weaken as they progress east across the area tonight.
Anticipate convective clouds to form tomorrow, but drier air
advecting into the region should result in VFR conditions.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE.........
SHORT TERM.....Eckberg
LONG TERM......Uhlmann
AVIATION.......Skowronski
Hazardous weather outlook, May 25, 1:55 PM CST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
255 PM CDT Tue May 25 2021
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
255 PM CDT Tue May 25 2021
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Rest of The Afternoon and Tonight
Thunderstorms are possible late this afternoon and evening. A few
of the storms could become severe with damaging winds and large
hail, especially across central and north-central Wisconsin.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Areas of frost may develop Wednesday night into early Thursday
morning across north-central Wisconsin due to temperatures falling
into the 30s. Areas of frost have a higher chance of developing
Friday night into early Saturday morning across north-central, far
northeast, and portions of central Wisconsin due to temperatures
in the 30s, mostly clear skies, and light winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation could be needed this afternoon or evening.
LMZ521-522-541>543-262000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
255 PM CDT Tue May 25 2021
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Rest of The Afternoon and Tonight
A Small Craft Advisory is in effect for Lake Michigan due to
gusty southwest winds and building waves. In addition, thunderstorms
could be a hazard to small craft on the lake and bay during the
evening hours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Increasing northeast winds and building waves on Thursday and
Friday will likely create hazardous conditions for small craft
along the Lake Michigan nearshore waters.
Eckberg
In the hours before
Special weather statement, May 25, 5:54 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
654 PM CDT Tue May 25 2021
WIZ019>021-030-031-035>039-073-074-260100-
Southern Oconto County WI-Waupaca WI-Southern Marinette County WI-
Shawano WI-Langlade WI-Outagamie WI-Northern Oconto County WI-
Wood WI-Marathon WI-Portage WI-Brown WI-Menominee WI-
654 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...NORTHWESTERN
BROWN...PORTAGE...EASTERN MARATHON...SOUTHERN MARINETTE...
MENOMINEE...WAUPACA...OCONTO...NORTHWESTERN OUTAGAMIE...SOUTHERN
LANGLADE AND SHAWANO COUNTIES UNTIL 800 PM CDT...
At 653 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Antigo to Wittenberg to
near Whiting to 8 miles southwest of Babcock. Movement was east at 60
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Antigo and Wittenberg around 700 PM CDT.
Amherst around 705 PM CDT.
Neopit around 710 PM CDT.
Shawano, White Lake, Keshena and Gardner Dam Scout Camp around 720
PM CDT.
South Branch around 725 PM CDT.
Legend Lake around 730 PM CDT.
Clintonville, Gillett, Mountain and Bear Paw Scout Camp around 735
PM CDT.
Hartman Creek State Park and Navarino Wildlife Area around 745 PM
CDT.
Other locations impacted by these storms include Lake Noseum,
Northport, Rose Lawn, Coddington, Hayes, Kellner, Whitcomb, Frazer
Corners, Iola and Belle Plaine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4441 8966 4481 8927 4511 8938 4535 8806
4534 8806 4534 8790 4501 8779 4462 8819
4431 8904 4424 8959 4425 9011
TIME...MOT...LOC 2353Z 258DEG 52KT 4506 8926 4483 8918 4443 8957 4419
9023
KurimskiLocal storm report, May 25, 6:06 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
706 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
05/25/2021 M43 MPH WOOD WI ASOS
&&
SACLocal storm report, May 25, 6:19 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG LINDSEY 44.54N 90.30W
05/25/2021 WOOD WI PUBLIC
A FEW TREE BRANCHES BROKEN.
&&
SACSpecial weather statement, May 25, 6:43 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
743 PM CDT Tue May 25 2021
WIZ013-020-021-031-073-074-260130-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Menominee WI-Northern Marinette County WI-
743 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARINETTE...EASTERN MENOMINEE...
OCONTO AND EASTERN SHAWANO COUNTIES UNTIL 830 PM CDT...
At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pembine to near Bear Paw Scout
Camp to 6 miles southeast of South Branch to near Shawano. Movement
was east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Crivitz and Pound around 805 PM CDT.
Wausaukee around 810 PM CDT.
Oconto around 820 PM CDT.
Marinette around 825 PM CDT.
Menominee around 830 PM CDT.
Other locations impacted by these storms include Cullen, Underhill,
Breed, Middle Inlet, Hayes, Pensaukee, Zachow, High Falls Reservoir,
Hickory Corners and Lunds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4494 8759 4486 8777 4483 8770 4490 8755
4485 8758 4477 8768 4476 8774 4482 8769
4468 8866 4495 8851 4519 8852 4568 8778
4535 8789 4537 8787 4537 8766 4517 8774
4509 8759 4511 8760 4518 8743 4517 8743
TIME...MOT...LOC 0043Z 257DEG 46KT 4563 8786 4521 8842 4497 8841 4476
8853
KurimskiLocal storm report, May 25, 7:02 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG EVERGREEN 44.84N 89.64W
05/25/2021 MARATHON WI PUBLIC
A FEW TREES UPROOTED AND A COUPLE POWERLINES DOWN. VIA
SOCIAL MEDIA.
&&
SACLocal storm report, May 25, 7:20 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
820 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HEAVY RAIN SE WISCONSIN RAPIDS 44.40N 89.84W
05/25/2021 M1.00 INCH WOOD WI MESONET
SINCE 7 PM.
&&
SAC